Hail, Hickory
- When
- June 26, 11:40 AM CST
- Where
- Hickory County, 1.09 mi W of Pomme de Terre Res
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.870, -93.400
An area of strong to severe thunderstorms, some of which were initially super cellular, produced large hail and wind damage across portions of the Missouri Ozarks. The storms pushed out of Kansas and through southern Missouri during the afternoon hours forming a bow echo across central and south central Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An area of strong to severe thunderstorms, some of which were initially super cellular, produced large hail and wind damage across portions of the Missouri Ozarks. The storms pushed out of Kansas and through southern Missouri during the afternoon hours forming a bow echo across central and south central Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 11:07 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1207 PM CDT SUN JUN 26 2011 ...UPDATE TO AVIATION... .DISCUSSION... SEVERAL FORECAST CHALLENGES THIS MORNING...INCLUDING SHORT TERM RAIN/THUNDER POTENTIAL...FROPA ON MONDAY NIGHT/TUESDAY...AND SOME OF THE WARMEST TEMPS OF THE SEASON THUS FAR FOR MUCH OF THE UPCOMING WEEK. OUT OF THE GATE THIS MORNING...MCS ACTIVITY ONGOING AS EXPECTED OVER STL AREA TO POINTS EAST. MAY SEE SOME BACKBUILDING INTO THE CWA THROUGH THE MID MORNING HOURS TODAY AS THE LOW LEVEL JET CONTINUES TO VEER...BUT CHANCES FOR RAIN APPEAR TO BE DWINDLING...ESPECIALLY OVER SW MISSOURI AND EASTERN KS. WARM FRONT CURRENTLY STRETCHING ACROSS THE NORTHERN AND EASTERN CWA HAS BEEN SLOWED AND REINFORCED BY MCS OUTFLOW OVER THE LAST 24 HOURS OR SO...BUT EXPECT THIS BOUNDARY TO AGAIN MAKE SOME PROGRESS MIXING NORTH INTO NORTHERN MO TO CENTRAL ILLINOIS BY THIS EVENING. SUSPECT WE'LL SEE DEVELOPMENT OF CONVECTION OVER NEBRASKA...IOWA...FAR NORTHERN MISSOURI BY LATE AFTERNOON/EVENING...WITH DEVELOPMENT (YET AGAIN) INTO AN MCS OVER THE MISSISSIPPI AND NORTHERN MISSOURI RIVER VALLEYS. HAVE A SNEAKING SUSPICION THAT ALMOST...IF NOT ENTIRETY...OF THE CWA IS GOING TO STAY DRY...AS A STRONG CAP BUILDS IN BEHIND THE WARM FRONT. ONLY POTENTIAL AREA TO BE CLIPPED BY AN MCS WILL BE THE FAR EASTERN/NORTHEASTERN OZARKS TONIGHT. ANY STORM THAT IS ABLE TO GET INTO THE CWA WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE...WITH HAIL AND WIND PRIMARY THREATS. AGAIN...HOWEVER...CHANCES OF PRECIP ALONE SIMPLY AREN'T GOOD. REGION SHOULD BE SOLIDLY CAPPED SUNDAY NIGHT AND INTO MONDAY MORNING...BEFORE A COLD FRONT BEGINS TO APPROACH THE REGION BY MIDDAY MONDAY THROUGH TUESDAY MORNING. POPS ALONG/AHEAD OF THE FRONT REMAIN RATHER UNCLEAR...AS FRONT WILL BE RATHER STRONG...BUT LACKING UPPER LEVEL SUPPORT AND MOVING INTO A HIGHLY CAPPED ATMOSPHERE. DON'T THINK A FEW STRONG TO SEVERE STORMS ARE OUT OF THE QUESTION ON MONDAY EVENING IF THE CAP IS ABLE TO BREAK. WILL NEED TO WATCH HEAT HEADLINE POTENTIAL ON MONDAY...ESPECIALLY IF CLOUD COVER IS SOMEWHAT SPARSE OUT AHEAD OF THE FRONT. MID 90S TEMPS WILL CERTAINLY BE THERE...AND MOISTURE POOLING AHEAD OF THE FRONT WILL BE A DISTINCT POSSIBILITY...PERHAPS RESULTING IN MID TO EVEN UPPER 70S DEWPOINTS. COMBINATION OF THE TWO WILL YIELD HEAT INDICES PUSHING THE 105 MARK IN MANY LOCATIONS. DOES LOOK LIKE THE FRONT WILL BE ABLE TO MAKE DOWN TO THE ARKANSAS/MISSOURI STATE LINE...RESULTING IN A SHORT REPRIEVE FROM THE HEAT I-44 NORTH ON TUESDAY...AND JUST A CHANCE FOR A FEW SHOWERS/THUNDERSTORMS OVER FAR SOUTHERN MO/NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING. FRONTAL BOUNDARY MOVES BACK NORTH WEDNESDAY INTO THURSDAY AS A WARM FRONT...WITH A DECIDEDLY IMPRESSIVE UPPER LEVEL RIDGE SETTING UP OVER THE SOUTHERN HALF OF THE CONUS FOR THE END OF THE WORKWEEK. WITH 850 TEMPS PROGGED TO BE PUSHING 30C BY THE END OF THE WEEK...UPPER 90S TO NEAR 100 WILL BE POSSIBLE. BOXELL && .AVIATION... FOR THE 18Z TAFS...ELEVATED CONVECTION HAS DEVELOPED EARLIER THIS MORNING WITH THE AID OF A LOW LEVEL JET. CONVECTION FORMED A COLD POOL WITH OUTFLOW BEGINNING TO DEVELOP MORE CONVECTION OVER WEST CENTRAL MISSOURI WHICH IS ALSO IN THE VICINITY OF THE STATIONARY FRONTAL BOUNDARY. FURTHER SOUTH THE CONVECTION IS STILL GOING AND HEADING TOWARDS THE JLN FORECAST POINT BY 18Z FOR THE ONSET OF THE NEW TAFS. WILL BRING DOWN THE VISIBILITIES WITH THUNDER TO A TEMPO 1SM THROUGH 19Z. SEEING A FEW MORE UPDRAFTS BEGINNING TO DEVELOP OUT EAST AHEAD OF THE MCS BUT FOR NOW AM NOT EXPECTING ANYTHING TO WARRANT MENTIONING TSRA AT SGF/BBG. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT SUN JUN 26 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 422 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXTREME HEAT RISK. LIMITED NON THUNDERSTORM HIGH WIND RISK. DISCUSSION... A FEW STORMS WILL BE POSSIBLE OVER THE FAR EASTERN OZARKS THIS MORNING. THE STRONGEST STORMS COULD HAVE HAIL TO THE SIZE OF NICKELS. LATER THIS AFTERNOON AND TONIGHT...A COMPLEX OF STORMS IS EXPECTED TO FORM IN NORTHERN MISSOURI AND IOWA...AND PUSH SOUTHEAST. WHILE MOST OF THE ACTIVITY WILL REMAIN NORTH AND EAST OF THE OUTLOOK AREA...A FEW STORMS COULD CLIP THE FAR EASTERN AND NORTHEASTERN OZARKS. ANY STORMS THAT DO MOVE INTO THE OUTLOOK AREA WILL BE CAPABLE OF THUNDERSTORM WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...TEMPERATURES WILL WARM INTO THE LOW TO MID 90S AGAIN ON SUNDAY. COMBINED WITH DEWPOINTS IN THE LOW 70S...THIS WILL RESULT IN HEAT INDICES IN THE UPPER 90S AND LOW 100S. THE HIGHEST VALUES ARE EXPECTED TO BE OVER THE OSAGE PLAINS OF EASTERN KANSAS AND FAR WEST CENTRAL MISSOURI. NON THUNDERSTORM WIND GUSTS TO 35 MPH WILL BE POSSIBLE OVER THIS AREA AS WELL DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT...AS WELL AS ON TUESDAY...AS A COLD FRONT PUSHES SOUTH TO THE ARKANSAS STATE LINE. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIME FRAME...WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREATS. VERY WARM AND HUMID CONDITIONS WILL BE POSSIBLE ON MONDAY AHEAD OF THE COLD FRONT...WITH HEAT INDICES IN THE UPPER 90S AND LOW 100S EXPECTED. ON WEDNESDAY THROUGH SATURDAY...TEMPERATURES WILL WARM INTO THE MID TO UPPER 90S ACROSS THE REGION. HEAT INDICES AT OR ABOVE 100 DEGREES WILL BE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 1 E SHERMAN 37.26N 95.04W
06/26/2011 E1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
RKARDELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 3 W MELROSE 37.03N 95.01W
06/26/2011 E1.25 INCH CHEROKEE KS EMERGENCY MNGR
&&
KARDELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 2 NNE TREECE 37.03N 94.83W
06/26/2011 E2.75 INCH CHEROKEE KS FIRE DEPT/RESCUE
BAXTER SPRINGS FIRE CHIEF REPORTED WINDSHIELD BROKEN AT
THE INTERSECTION OF HIGHWAY 166 AND HIGHWAY 69.
&&
KARDELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 PM CDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 1 S SKIDMORE 37.23N 94.83W
06/26/2011 E1.00 INCH CHEROKEE KS PUBLIC
&&
KARDELLThe Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Significant damage was reported to a barn. Several power lines were also reported down.
Quarter size hail was reported at the intersections of routes 60 and 181.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306970, 306971, 306972, 306973, 306974, 306975, 306976.